Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 8, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 9, 2010, 12:48 PM CDT for 7 counties in Kansas. It took effect at Apr 9, 2010, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2010, 12:48 PM CDT (17:48 UTC)
- In effect from
- Apr 9, 2010, 1:00 PM CDT
- Expired
- Apr 9, 2010, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Ford County, KS, Kiowa County, KS, Meade County, KS, Seward County, KS
The radar
The Dodge City radar (KDDC), 39 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3112 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181 WWUS83 KDDC 091748 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1248 PM CDT FRI APR 9 2010 ...CRITICAL FIRE DANGER EXPECTED THIS AFTERNOON... .WINDY AND DRY CONDITIONS WILL DEVELOP THIS AFTERNOON. THIS WILL RESULT IN VERY DANGEROUS FIRE WEATHER CONDITIONS. CONDITIONS WILL IMPROVE MARKEDLY AROUND SUNSET.. KSZ078>080-086>089-100100- /O.NEW.KDDC.FW.W.0008.100409T1800Z-100410T0100Z/ FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE- 1248 PM CDT FRI APR 9 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...78...79...80...86...87...88...89 BREEZY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO PERSIST THIS AFTERNOON WITH FREQUENT GUSTS OVER 25 MPH. RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO BELOW 15 PERCENT WITH DAYTIME HEATING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
370 WWUS83 KDDC 100040 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 740 PM CDT FRI APR 9 2010 ...CRITICAL FIRE DANGER CONDITIONS SUBSIDING... .RELATIVE HUMIDITIES HAVE BEGUN TO RISE THIS EVENING AS TEMPERATURES HAVE DROPPED WITH THE LOSS OF DAYTIME HEATING. MEANWHILE, SOUTHERLY WINDS HAVE ALSO DECREASED HELPING TO REDUCE THE THREAT FOR WILDFIRES. KSZ078>080-086>089-100145- /O.EXP.KDDC.FW.W.0008.000000T0000Z-100410T0100Z/ FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE- 740 PM CDT FRI APR 9 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...78...79...80...86...87...88...89 RELATIVE HUMIDITIES HAVE BEGUN TO RISE THIS EVENING AS TEMPERATURES HAVE DROPPED WITH THE LOSS OF DAYTIME HEATING. SOUTHERLY WINDS HAVE ALSO BEGUN TO SUBSIDE. AS A RESULT, THE DANGER FOR WILDFIRES HAS BEEN SIGNIFICANTLY REDUCED. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ 32
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 9, 2:51 AM CDT, 9 hours 57 minutes earlier.
Area forecast discussion, Apr 9, 2:51 AM CDT, 9 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 251 AM CDT FRI APR 9 2010 .DISCUSSION... DAYS 1-2... TEMPERATURES WILL CONTINUE TO BE THE MAIN FORECAST CHALLENGE FOR THE PERIOD. STRONG HEIGHT RISES WERE EVIDENT OVER THE PLAINS AT 00Z AS WEAK RIDGING BUILDS IN. THE NEXT SHORTWAVE TROUGH WAS CENTERED OVER WESTERN MT, WITH 180 M HEIGHT FALLS. AT THE SFC, A TROUGH OF LOW PRESSURE EXTENDED DOWN THE WESTERN PLAINS, WITH SOME COLDER AIR BEGINNING TO MOVE IN BEHIND IT OVER EASTERN MT. SFC OBS FROM THE LAST THREE HOURS SHOW THAT THE FRONT HAS MOVED DOWN INTO WY AND WESTERN SD. THE SHORTWAVE TROUGH WILL MOVE INTO THE NORTHERN PLAINS DURING THE DAY TODAY, PUSHING THE SFC TROUGH EAST AND HELPING MOVE THE FRONT DOWN. MODELS ARE IN PRETTY GOOD AGREEMENT ON BRINGING THE BOUNDARY INTO THE CENTRAL CWA BY THIS AFTERNOON, WHERE IT STALLS OUT. EVEN WITH THE WEAK COLD AIR ADVECTION, 850MB TEMPS WILL STILL BE WARMER THAN YESTERDAY, AND THERE SHOULD BE A GOOD AMOUNT OF MIXING AND PLENTY OF SUNSHINE. WILL CONTINUE TO KEEP AROUND 70 IN THE NORTHWESTERN COUNTIES BEHIND THE FRONT, WITH MID TO UPPER 70S FURTHER SOUTH AND EAST. THE FRONTAL BOUNDARY WILL PUSH BACK TO THE NORTH TONIGHT AS THE NEXT SHORTWAVE TROUGH APPROACHES THE CANADIAN/NORTH DAKOTA BORDER. WITH SOUTHERLY WINDS STAYING UP, THERE WILL BE A GOOD AMOUNT OF MIXING AND LOWS WILL STAY IN THE 40S. THE SHORTWAVE TROUGH WILL MOVE TO THE NORTH OF MN BY SATURDAY, WHICH WILL AGAIN PUSH THE COLD FRONT BACK TO THE SOUTH. 850MB TEMPS WILL AGAIN BE IN THE TEENS TO LOW 20S C, AND THERE WILL STILL BE PLENTY OF INSOLATION. KEPT HIGHS ON SATURDAY AHEAD OF THE BOUNDARY IN THE MID TO UPPER 70S, WHILE THE NORTHERN COUNTIES WILL SEE READINGS AGAIN IN THE LOWER 70S. NAM AND GFS BOTH HAVE SOME LOW CAPE VALUES AROUND 300-600 J/KG AHEAD OF THE FRONT, BUT THERE IS ALSO QUITE A BIT OF CIN AS WELL. THERE WILL BE A SLIGHTLY BETTER CHANCE FOR ELEVATED STORMS SATURDAY NIGHT AS ISENTROPIC LIFT SETS UP OVER OUR NORTHERN COUNTIES. HOWEVER, THERE IS STILL SOME QUESTION AS TO THE DEPTH OF THE MOISTURE RETURN, AND ONLY THE NAM IS BREAKING OUT PRECIP. THE SREF PROBABILITIES FOR PRECIP ARE ALSO RATHER LOW, SO WILL JUST KEEP THE SILENT POPS WE HAVE GOING FOR THE TIME BEING. DECENT MIXING AND INCREASING CLOUDS AND DEWPOINTS WILL HELP KEEP LOWS SATURDAY NIGHT IN THE MID TO UPPER 40S. DAYS 3-7... 00Z RUNS OF THE CANADIAN, UKMET, GFS AND ECMWF CONTINUE TO SHOW A CLOSED UPPER LOW MOVING ONSHORE OVER THE WEST COAST BY 12Z MONDAY AND THEN OPENING UP AS IT LIFTS NORTHEAST OVER THE CENTRAL ROCKIES AND ADJACENT HIGH PLAINS ON TUESDAY. THE GFS CONTINUES TO BE THE MOST PROGRESSIVE IN LIFTING THIS WAVE OUT WHILE THE ECMWF CONTINUES TO BE THE SLOWEST. THE CANADIAN AND UKMET ARE IN PRETTY GOOD AGREEMENT WITH EACH OTHER AND TAKE THE MIDDLE GROUND. DPROG/DT OF THE GFS SHOWS IT TO BE FAIRLY CONSISTENT WITH THE PAST FEW RUNS WHILE THE ECMWF SHOWS A LITTLE MORE SPREAD. CURRENT FORECAST HAS THE BEST CHANCE FOR PRECIPITATION ON TUESDAY AND TUESDAY NIGHT WITH 30 POPS PAINTED ACROSS THE CWA. AM HESITANT TO MAKE ANY REFINING ADJUSTMENTS TO THE FORECAST GIVEN THE CONTINUED MODEL UNCERTAINTY. THE MODELS DO SEEM TO BE TAKING THE BEST UPPER DYNAMICS FARTHER WEST WHICH COULD LIMIT THE BEST CHANCES FOR PRECIPITATION TO THE WESTERN SECTIONS OF THE CWA. PRECIP CHANCES WILL BE DIMINISHING TUESDAY NIGHT AS THE SYSTEM CONTINUES TO EJECT INTO THE NORTHERN PLAINS. && .AVIATION... A WEAK COLD FRONT MOVE SOUTH INTO WEST CENTRAL AND SOUTHWEST KANSAS LATE THIS MORNING AND STALL OUT. THE FRONT IS FORECAST TO LIFT BACK TO THE NORTH OF THE AREA LATER TONIGHT. THE ATMOSPHERE WILL BE FAIRLY DRY SO VFR CONDITIONS ARE EXPECTED TO CONTINUE. HAYS AND GARDEN CITY WILL SEE A WIND SHIFT TO THE NORTHEAST AS THE FRONT MOVES IN. WINDS WILL SHIFT BACK TO THE SOUTHEAST AND SOUTH TONIGHT AS THE FRONT LIFTS BACK TO THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... DDC 75 45 76 48 / 0 0 0 0 GCK 73 41 73 47 / 0 0 0 0 EHA 75 46 77 45 / 0 0 0 0 LBL 77 44 79 46 / 0 0 0 0 HYS 71 42 72 46 / 0 0 0 10 P28 78 46 77 50 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN26/02/02
Hazardous weather outlook, Apr 9, 4:44 AM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 444 AM CDT FRI APR 9 2010 KSZ030-031-043>046-061>066-074>081-084>090-100945- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 444 AM CDT FRI APR 9 2010 /344 AM MDT FRI APR 9 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT RELATIVE HUMIDITY VALUES WILL DROP TO AROUND 15 PERCENT SOUTHWEST OF A JOHNSON TO MEADE LINE THIS AFTERNOON. WINDS ARE MOSTLY EXPECTED TO REMAIN BELOW 25 MPH...BUT FIRE DANGER COULD STILL BE VERY HIGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY OVER WESTERN KANSAS. SEVERE POTENTIAL IS STILL UNCERTAIN AT THIS POINT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 26
Nearby
Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.